Saturday, November 01, 2014

Wednesday, May 26, 2010 bumbullbee233, Community Member, asks

Q: Confusion

My father has diabetes and recently I've noticed some confusion. It's been about two years since he started on Lantis along with some other med's. When I explain things to him he seems to understand but it's stuff that has already been explained or what's worse (and most recent) is a sort of confusion regarding time frames.

 

I asked him if he knew that he seemed confused and he said no he just made a mistake. Which would be a fine answer if I didn't know my dad (he's disorganized but usually totally aware). So, it's just me and him and some family back east, most of which have no idea he has diabetes. What do I do? Could it be the medication and if it is, how should I address that? Also, how do I address this issue without making him feel "helpless" or offending him? Your time is greatly appreciated in this matter. Thank you. 

Answer This
Answers (1)
Ann Bartlett, Health Guide
6/ 5/10 6:21pm

I'm so sorry this is happening to your dad!  It's very hard to watch this kind of thing!  My father had dementia and my mom suffers Alzheimer's.  

 

It is not uncommon for confusion in people who have diabetes with consistently high numbers.  Its one reason tighter control is needed!  So I don't think it is the meds, but perhaps the control.  You may want to start to track this by taking his blood sugar when he shows confusion.  This will tell you if it is a high blood sugar issue.  It could also be low blood sugar, I definitely get confused then! Either way, you need to track the blood sugar for at least a few days to see if you see a pattern. 

 

Otherwise, I would have a chat with him about your concern and see if you can get him to see a doc.  It is not a doomed message to know that he has early onset dementia or AD.  He can start a protocol to help slow it down and prolong his mental health! 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By bumbullbee233, Community Member— Last Modified: 12/26/10, First Published: 05/26/10